Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 26, 2016, 4:12 PM EDT for Chattooga County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 4:12 PM EDT (20:12 UTC)
- Expired
- Aug 26, 2016, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
722
WWUS82 KFFC 262012
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT FRI AUG 26 2016
GAZ001-002-011-262100-
DADE GA-CHATTOOGA GA-WALKER GA-
412 PM EDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DADE...NORTHWESTERN
CHATTOOGA AND SOUTHWESTERN WALKER COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS OVER TRION...OR NEAR
SUMMERVILLE...MOVING WEST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE...TRION...MENLO...BERRYTON...CLOUDLAND...CENTER
POST...JAMES H.
FLOYD STATE PARK AND TIDINGS.
LAT...LON 3459 8518 3442 8525 3445 8550 3473 8556
TIME...MOT...LOC 2012Z 107DEG 10KT 3453 8531
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:18 PM EDT, 54 minutes earlier.
Area forecast discussion, Aug 26, 3:18 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 318 PM EDT FRI AUG 26 2016 .SHORT TERM /Tonight through Saturday Night/... Current radar loop shows some isolated showers across N GA this afternoon with a continued drier air mass across south and portions of central GA. The surface to mid level ridge continues to dominate the weather pattern across the southeast as it is helping to keep the showers to a minimum. The precipitation across the area is expected to diminish quickly after sunset. The high pressure ridge is expected to drift a bit northeastward allowing the drier airmass to move a bit further northward as well. The best storm chances will stay across N GA but they will stay in the low chance category. Temps are expected to be in the lower to mid 90s Sat afternoon with night time lows mainly near 70. 01 .LONG TERM /Sunday through Friday/... Upper ridging aloft over the eastern US that dominated the short term will nudge slightly east (with center near Delmarva) at the start of the long-term...with remnants of TS Fiona inching slowly westward from the western Atlantic toward the coast of the Carolinas. A weak upper low will be meandering around AL/TN along with a nearly stationary shortwave parked along the TX Gulf Coast. Elsewhere...stronger belt of westerlies will lie across northern US/Canadian border. At the surface...high pressure centered along New England coast will ridge down the Appalachians...setting up an easterly flow/wedge-type feature. All factors into play...low cloud cover possible across mountain counties and SE Ga on Sunday...with afternoon precip chances confined to mainly north and SE Ga where better moisture and lift reside. However...with ridging at sfc and aloft...coverage should not be very widespread. Early next week...ECMWF and GEFS ensembles indicate a ridge break across polar latitudes...which may allow for a pattern change by late next week. It could also play a role in the track of 99L. For the first part of next week (Mon/Tues)...aforementioned eastern US upper ridge will retrograde westward into mid-MS valley with Fiona remants still lingering across the Ga/SC coast. Sfc ridging will help keep precip chances/coverage low...but continued easterly flow will likely bring low cloud cover over eastern counties.Highest precip chances look to be across SE and east-central Ga. Trouble in the tropics becomes a factor Tues into the remainder of the long term. Much uncertainty during this time frame in regards of the track of 99L and associated sensible weather. H5 ridge will continue to build westward into Southern PlainS/lower MS valley...with GFS and ECMWF suggesting amplifying long wave troughing pushing into the Eastern US. This...combined with Fiona's remnant circulation over Ga/Sc coast suggests a more easterly track along the FL coast and eventually the Ga/Carolina coast. Other possibilities still include it meandering over FL or continuing slowly west into Gulf. Strong shear is wreaking havoc on it now...but with above-normal SSTs...Stay tuned and refer to the NHC's latest discussions/data. Potential exists for the approach of next frontal system late next week as a seasonably strong shortwave dives into Quebec. Fingers crossed this will push a quick shot of more comfortable air into at least a portion of the CWA. Kovacik && AVIATION... 18Z Update... No major aviation concerns this TAF period. VFR ceilings with no restrictions to VSBYs expected to continue. Winds are out of the NE to E and expected to stay there. Wind speeds expected to stay 10kt or less. Seeing some isolated showers over N GA again this afternoon and the ATL area airports may be affected through 00z. Put in a TEMPO group between 20z-23z this afternoon. Expecting another round of afternoon convection Sat but should see less in the way of coverage. decided to leave any mention of precip out of the TAF Sat afternoon. //ATL Confidence...18Z Update... High confidence on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 92 72 91 / 20 10 10 20 Atlanta 74 91 73 89 / 30 10 10 20 Blairsville 68 87 67 85 / 30 30 20 30 Cartersville 71 92 71 90 / 30 20 10 20 Columbus 73 94 72 92 / 5 10 10 20 Gainesville 72 90 72 88 / 30 20 10 20 Macon 70 94 71 92 / 5 5 10 20 Rome 71 92 71 91 / 30 20 10 20 Peachtree City 70 91 71 90 / 20 10 10 20 Vidalia 70 93 73 92 / 5 10 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Kovacik AVIATION...01
Hazardous weather outlook, Aug 26, 11:59 AM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1159 AM EDT FRI AUG 26 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1159 AM EDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS PARTS OF NORTH AND WEST CENTRAL GEORGIA... MAINLY ALONG AND NORTH OF THE I-85 CORRIDOR. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF NORTH AND CENTRAL GEORGIA SATURDAY THROUGH TUESDAY... THEN A BETTER CHANCE ON WEDNESDAY AND THURSDAY. ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS... LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 26, 4:11 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT FRI AUG 26 2016
GAZ004-012-262100-
GORDON GA-WHITFIELD GA-
411 PM EDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR GORDON AND SOUTHERN WHITFIELD
COUNTIES UNTIL 500 PM EDT...
AT 411 PM EDT...A STRONG THUNDERSTORM WAS OVER REDBUD...OR 8 MILES
EAST OF CALHOUN...MOVING WEST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CALHOUN...RESACA...REDBUD...NICKELSVILLE...SUGAR
VALLEY...SONORAVILLE... OOSTANAULA AND AUDUBON.
LAT...LON 3465 8492 3463 8491 3462 8491 3461 8483
3455 8471 3440 8477 3442 8510 3443 8509
3446 8511 3447 8509 3451 8509 3454 8508
3454 8506 3458 8507 3470 8503
TIME...MOT...LOC 2011Z 107DEG 10KT 3450 8480Special weather statement, Aug 26, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT FRI AUG 26 2016
GAZ001-002-011-262100-
DADE GA-CHATTOOGA GA-WALKER GA-
412 PM EDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DADE...NORTHWESTERN
CHATTOOGA AND SOUTHWESTERN WALKER COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS OVER TRION...OR NEAR
SUMMERVILLE...MOVING WEST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE...TRION...MENLO...BERRYTON...CLOUDLAND...CENTER
POST...JAMES H.
FLOYD STATE PARK AND TIDINGS.
LAT...LON 3459 8518 3442 8525 3445 8550 3473 8556
TIME...MOT...LOC 2012Z 107DEG 10KT 3453 8531The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:11 PM EDT | Special Weather Statement | FFC | Gordon | 49 min |
| Aug 26, 5:33 PM EDT | Special Weather Statement | FFC | Dade | 27 min |
| Aug 26, 5:35 PM EDT | Special Weather Statement | FFC | Chattooga | 25 min |
| Aug 26, 7:02 PM EDT | Special Weather Statement | FFC | Clarke | 43 min |
| Aug 26, 7:56 PM EDT | Special Weather Statement | FFC | Towns, Union, White | 49 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.